Alert archive / Michigan / Wind Advisories in 2009

Wind Advisory 13, NWS Marquette, MI

October 9, 2009Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Oct 9, 2009, 4:20 PM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Oct 10, 2009, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2009, 4:20 PM EDT (20:20 UTC)
In effect from
Oct 10, 2009, 8:00 AM EDT
Expired
Oct 10, 2009, 8:28 PM EDT
In force
12 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 092020
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
420 PM EDT FRI OCT 9 2009

...STRONG AND GUSTY WEST WINDS EXPECTED OVER THE KEWEENAW
PENINSULA SATURDAY AFTERNOON INTO SATURDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING FROM SOUTHERN MANITOBA INTO NORTHERN
ONTARIO WILL DRAG A STRONG COLD FRONT ACROSS UPPER MICHIGAN ON
SATURDAY. WEST WINDS IN THE WAKE OF THE COLD FRONT WILL BECOME
STRONG AND GUSTY OVER THE KEWEENAW PENINSULA SATURDAY AFTERNOON
INTO SATURDAY NIGHT. 

MIZ001-003-100430-
/O.NEW.KMQT.WI.Y.0013.091010T1800Z-091011T0900Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
420 PM EDT FRI OCT 9 2009

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 5 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 5 AM EDT
SUNDAY. 

WEST WINDS WILL INCREASE TO 25 TO 30 MPH BY EARLY SATURDAY
AFTERNOON WITH GUSTS TO 45 MPH EXPECTED. THE STRONG WINDS WILL
CONTINUE INTO SATURDAY EVENING BEFORE DIMINISHING LATE SATURDAY
NIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VOSS
4 follow-up statements
000 
WWUS73 KMQT 100213
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1013 PM EDT FRI OCT 9 2009

...STRONG AND GUSTY WEST WINDS EXPECTED OVER THE KEWEENAW
PENINSULA SATURDAY AFTERNOON INTO SATURDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING FROM SOUTHERN MANITOBA INTO
NORTHERN ONTARIO WILL DRAG A STRONG COLD FRONT ACROSS UPPER
MICHIGAN ON SATURDAY. WEST WINDS IN THE WAKE OF THE COLD FRONT
WILL BECOME STRONG AND GUSTY OVER THE KEWEENAW PENINSULA SATURDAY
AFTERNOON INTO SATURDAY NIGHT.

MIZ001-003-101015-
/O.CON.KMQT.WI.Y.0013.091010T1800Z-091011T0900Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1013 PM EDT FRI OCT 9 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 5 AM EDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 5 AM EDT
SUNDAY. 

WEST WINDS WILL INCREASE TO 25 TO 30 MPH BY EARLY SATURDAY
AFTERNOON WITH GUSTS TO 45 MPH EXPECTED. THE STRONG WINDS WILL
CONTINUE INTO SATURDAY EVENING BEFORE DIMINISHING LATE SATURDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

07
000 
WWUS73 KMQT 100849
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
449 AM EDT SAT OCT 10 2009

...STRONG AND GUSTY WEST WINDS EXPECTED OVER THE KEWEENAW 
PENINSULA...

.A LOW PRESSURE SYSTEM MOVING FROM SOUTHERN MANITOBA INTO
NORTHERN ONTARIO WILL DRAG A STRONG COLD FRONT ACROSS UPPER
MICHIGAN TODAY. WEST WINDS IN THE WAKE OF THE COLD FRONT WILL
BECOME STRONG AND GUSTY OVER THE KEWEENAW PENINSULA THROUGH
TONIGHT.

MIZ001-003-101700-
/O.EXT.KMQT.WI.Y.0013.091010T1200Z-091011T0900Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
449 AM EDT SAT OCT 10 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EDT
SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 AM
EDT SUNDAY. 

LIGHT WEST WINDS WILL INCREASE TOWARD DAYBREAK WITH GUSTS OF 30
TO 40 MPH EXPECTED BY LATE MORNING. WINDS WILL FURTHER INCREASE TO
25 TO 35 MPH BY EARLY THIS AFTERNOON WITH GUSTS TO 45 MPH AS A
STRONG COLD FRONT ARRIVES. THE STRONG WINDS WILL CONTINUE THROUGH
THIS EVENING BEFORE DIMINISHING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 55 MPH 
ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

JLA
000 
WWUS73 KMQT 101512
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1112 AM EDT SAT OCT 10 2009

...STRONG AND GUSTY WEST WINDS EXPECTED OVER THE KEWEENAW
PENINSULA...

.A STRONG COLD FRONT WILL MOVE ACROSS UPPER MICHIGAN TODAY.
STRONG AND GUSTY WEST WINDS IN THE WAKE OF THE COLD FRONT WILL
CONTINUE OVER THE KEWEENAW PENINSULA THROUGH LATE TONIGHT.

MIZ001-003-110900-
/O.CON.KMQT.WI.Y.0013.000000T0000Z-091011T0900Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1112 AM EDT SAT OCT 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE OVER THE KEWEENAW PENINSULA THROUGH LATE TONIGHT BEFORE
DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 55 MPH
ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AJK
000 
WWUS73 KMQT 110028
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
828 PM EDT SAT OCT 10 2009

MIZ001-003-110130-
/O.CAN.KMQT.WI.Y.0013.000000T0000Z-091011T0900Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
828 PM EDT SAT OCT 10 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. 

EXPECT PEAK WEST WIND GUSTS BETWEEN 40 AND 45 MPH THIS EVENING TO
DIMINISH TO 35 TO 40 MPH AFTER MIDNIGHT. THE STRONGEST WINDS WILL
OCCUR OVER WEST FACING HIGHER TERRAIN NEAR LAKE SUPERIOR.

$$
KC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Oct 9, 4:15 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 9, 4:15 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
415 PM EDT FRI OCT 9 2009

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED A BROAD TROUGH OVER CNTRL NOAM
WITH MID/UPPER LEVEL LOWS LOCATED NEAR JAMES BAY AND OVER SRN
MANITOBA. AT THE SFC...NNW FLOW PREVAILED BTWN HIGH PRES
BUILDING INTO THE UPPER MS VALLEY AND LOW PRES OVER SRN HUDSON BAY.
COLD AIR WITH 850 MB TEMPS TO AROUND -3C WAS ENOUGH TO SUPPORT
ISOLATED LIGHT LAKE EFFECT SHOWERS OVER WEST AND CENTRAL UPR MI.
DIURNAL HEATING AND ASSOC INSTABILITY OVER LAND COULD ALSO BE
HELPING TO SUSTAIN SHOWER ACTIVITY THIS AFTERNOON.

&&

.SHORT TERM (TONIGHT AND SATURDAY)...

TONIGHT...ANTICIPATE SCT LIGHT SHRA OVER THE FCST AREA TO DISSIPATE
AROUND SUNSET AS RIDGING MOVES IN FROM THE WEST AND NRLY WINDS START
TO BACK WEST. THERE WILL BE A PERIOD OF GOOD RADIATIONAL COOLING
BEFORE CLOUDS INCREASE LATE AHEAD OF THE APPROACHING COLD FRONT SO
EXPECT TEMPS TO DROP INTO THE MID 20S INTERIOR WEST TO UPPER
20S/LOWER 30S ELSEWHERE.

SATURDAY...THE MID LEVEL LOW OVER SRN MANITOBA IS EXPECTED TO MOVE
ACROSS NRN MN TONIGHT AND THEN ACROSS NRN LAKE SUPERIOR ON SATURDAY.
GENERALLY THE MORE CONSISTENT GFS/ECMWF WAS PREFERRED ON TIMING AND
STRENGTH OF THIS SYSTEM. DESPITE LIMITED MOISTURE...AN AREA OF
STRONG 700-300 MB QVECTOR CONV AHEAD OF THE LOW SHOULD BE ABLE TO
SQUEEZE OUT SOME LIGHT PCPN ACROSS MUCH OF THE FCST AREA. THERE
WONT BE MUCH TIME FOR DIURNAL RECOVERY OF TEMPS ESPECIALLY IN THE
WEST AS STRONG CAA WILL PUSH 1000-850 MB THICKNESS VALUES DOWN
QUICKLY. LOOK FOR...A PERIOD OF RAIN OR SNOW SHOWERS TO CHANGE OVER
TO CONVECTIVE SNOW/GRAUPEL SHOWERS INLAND OVER THE HIGHER TERRAIN OF
THE WEST. WITH THE LATER ARRIVAL OF THE COLDER AIR INTO THE
EAST...ONLY MENTIONED A SLIGHT CHC OF SNOW MIXING WITH RAIN LATE IN
THE DAY. MIXED LAYER WEST WINDS TO AROUND 45 KT IN THE WAKE OF THE
COLD FRONT WILL LIKELY RESULT IN WIND ADVY CRITERIA GUSTS TO 45 MPH
OVER THE KEWEENAW AND GALES TO AROUND 40KT OVER LAKE SUPERIOR BY
LATE AFTERNOON INTO SATURDAY NIGHT. THUS...HAVE DECIDED TO ISSUE A
WIND ADVISORY FOR NRN HOUGHTON AND KEWEENAW COUNTIES FROM EARLY SAT
AFTERNOON THROUGH MUCH OF SATURDAY NIGHT.

CONVERGENT WRLY FLOW AND 850 MB TEMPS DROPPING TO AROUND -8C (LK-H8
DELTA/T TO NEAR 18C) WILL SUPPORT LAKE EFFECT SNOW SHOWERS INTO THE
KEWEENAW ON SATURDAY. HOWEVER...SUBSIDENCE IN THE WAKE OF THE MID
LEVEL TROUGH SHOULD HELP LIMIT ACCUMULATIONS TO NO MORE THAN AN INCH
OR TWO.

BUMPED UP POPS TO CATEGORICAL OVER THE KEWEENAW AND LIKELY
ACROSS THE REST OF THE NRN TIER COUNTIES. TO THE SOUTH...HAVE
TAPERED POPS BACK TO LOW CHC.

.LONG TERM (SAT NGT THRU FRI)...

ON SAT NGT...THE FA WL BE UNDER THE JET SURGE REGION ON SRN FLANK OF
VIGOROUS SHRTWV SLIDING EWD ACRS ONTARIO JUST N OF LK SUP. THE
ACCOMPANYING SFC COLD FNT/WARM CONVEYOR BELT MSTR WL BE E OF ERY BY
00Z SUN...SO ANY PCPN ON SAT NGT WL BE LK EFFECT PCPN WITH GFS/NAM
SHOWING H85 TEMPS AS LO AS -9C ADVECTING OVER LK SUP DURING THE NGT
ON THE HEELS OF A STIFF SLGTLY CYC WNW FLOW. GIVEN THE INTENSITY OF
THIS SHRTWV NOW MOVING INTO THE NRN PLAINS...PREFER THE STRONGER
WINDS SHOWN BY THE 12Z GFS/00Z ECMWF OVER THE WEAKER NAM. THESE
MODELS SHOW 35-45KT H925 WINDS OVER LK SUP WITH IMPRESSIVE OVERWATER
INSTABILITY UNTIL LATE AT NGT...SUPPORTING A WIND ADVY OVER THE
EXPOSED KEWEENAW AND GALE WRNGS OVER LK SUP. THE EXPECTED WNW FLOW
SUPPORTS GOING HIER POPS OVER THE W N OF ONTONAGON AND OVER THE FAR
E NEAR LK SUP. ALTHOUGH DEEP INSTABILITY AND FVRBL SN GROWTH ZN HGT
CENTERED ARND 8K FT IN THE MIDDLE OF MID LVL MSTR LYR WOULD SUPPORT
HI SN/WATER RATIOS...STRONG WINDS AS WELL AS SOME DRY LLVL AIR
WITHIN INVERTED V SHOWN ON FCST SDNGS WOULD TEND TO LIMIT SN AMNTS.
STILL...LOOKS LIKE THE FIRST ACCUMULATING SN IN AREAS OVER THE NW
FVRD BY THE WNW FLOW. THE NEAR SFC TEMP OVER THE E NEAR LK SUP WL
LIKELY BE TOO WARM FOR ANY APPRECIABLE ACCUM. BY THE TIME FCST SDNGS
SHOW A BIT MORE IN THE WAY OF LLVL MSTR...SUBSIDENCE WL RESULT IN
MID LVL DRYING/STABILIZATION WITH INVRN BASE SINKING TOWARD H85.
AWAY FM AREAS FAVORED BY THE WNW FLOW...EXPECT LTL IF ANY LES. GIVEN
THE INTENSITY OF THIS SHRTWV AND THE UNSEASONABLY COLD AIR IN THE NW
PLAINS...TENDED TOWARD THE LOWER NAM MOS GUIDANCE FOR MIN TEMPS AWAY
FM LK MODERATION.

ARRIVAL OF SFC RDG AXIS UNDER BLDG UPR RDG ON SUN WL RESULT IN
STEADILY DIMINISHING WINDS. ALTHOUGH H85 THERMAL TROF LINGERS WITH
TEMPS ARND -6C TO -7C...DAYTIME INSOLATION AND MORE ACYC NATURE OF
LLVL FLOW SHOULD TEND TO LIMIT THE INTENSITY OF ANY SHSN. BUT QUITE
A BIT OF SC SHOULD LINGER NEAR LK SUP UNDER THE SUBSIDENCE INVRN.
THERE WL BE MORE SUNSHINE OVER THE SCNTRL...WHERE MIXING TO H85-825
ON GFS FCST SDNGS SUG HI TEMPS WL APRCH 45.

WITH HI PRES RDG AXIS PASSING OVHD SUN NGT...ANY LK EFFECT PCPN WL
SHIFT OUT INTO LK SUP. TEMPS WL FALL OFF QUICKLY SUN EVNG AWAY FM LK
SUP BEFORE THICKER CLDS ARRIVE LATER IN ADVANCE OF FAIRLY STRONG
SHRTWV MOVING E OUT OF THE NRN PLAINS. FCST LO CHC POPS NEAR THE WI
BORDER LATE WITH THE ARRIVAL OF DEEPER MSTR/DEEP LYR QVECTOR CNVGC
IN ADVANCE OF THIS SHRTWV.

ALTHOUGH ALMOST ALL THE OPERATIONAL MODELS SHOW THE FAIRLY HEALTHY
SHRTWV MOVING ACRS THE GRT LKS ON MON...THE OPERATIONAL 06Z GFS/00Z
UKMET AND 12Z NAM ARE QUITE A BIT STRONGER WITH SFC LO DVLPMNT THAN
THE 00Z AND 12Z GFS/00Z AND 12Z CNDN/00Z ECMWF. SINCE THE MAJORITY
OF THE GFS ENSEMBLE MEMBERS SHOW A WEAKER SFC REFLECTION...WL TEND
TOWARD THE WEAKER SFC LO SCENARIO. EVEN WITH A WEAKER SFC
REFLECTION...OPTED TO BUMP POPS UP TO LIKELY OVER THE NCNTRL AND W
WHERE SOME LK ENHANCEMENT WOULD BE PSBL EVEN IF A WEAKER LO WERE TO
VERIFY. LLVL TEMPS/THKNS FCSTS SUG MOST OF THIS PCPN WOULD FALL AS
MAINLY SN OVER THESE HIER TERRAIN LOCATIONS ESPECIALLY SINCE CLDS WL
ROLL IN LATE SUN NGT AND LIMIT ANY DAYTIME HEATING. TENDED AOB THE
LO END OF GFS ENSEMBLE MOS GUIDANCE FOR HI TEMPS.

PLAN ON LES IN THE NW WIND SN BELTS ON MON NGT INTO TUE IN THE WAKE
OF SHRTWV RESPONSIBLE FOR PCPN CHCS ON MON BEFORE THE ARRIVAL OF HI
PRES/DRIER AIR/MORE ACYC FLOW BRINGS DRY WX ON TUE AFTN AND WED.
CONSIDERING THE DRASTIC MODEL DIFFERENCES LATE IN THE WEEK ON THE
MSLP FIELD RELATED TO A DEEPENING UPR TROF...TENDED TO FOLLOW NCEP
MANUAL GUIDANCE. THEIR PROGS SHOW AN INVERTED TROF MOVING THRU THE
UPR GRT LKS ON THU/FRI. CARRIED A CHC OF RA/SN ON BOTH THU/FRI.
TEMPS WL AVERAGE WELL BLO NORMAL NEXT WEEK.

&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

SCATTERED LK EFFECT CLOUDS...MVFR TO LOW VFR...WILL AFFECT THE TAF
SITES INTO LATE AFTN/EARLY EVENING...BEFORE SCATTERING OUT. BEST
CHANCE FOR A MORE PERSISTENT CIG IS AT KSAW AS LOW-LEVEL WINDS STAY
OUT OF THE NORTH. WARMING TEMPS ALOFT WILL HELP TO DIMINISH LK
EFFECT CLOUDS TOWARD EVENING. FOR TONIGHT...LIGHT WINDS WITH
SCT-BKN MID CLOUDS ARE EXPECTED AT BOTH SITES IN ADVANCE OF A STRONG
COLD FRONT THAT ARRIVES ON SATURDAY. TIGHTENING W-SW GRADIENT AND
INCREASED MIXING WITH THE ARRIVAL OF THE COLD FRONT SATURDAY MORNING
WILL ALLOW FOR GUSTY WINDS TO DEVELOP. KCMX WILL LIKELY GUST OVER
30KT BY EARLY SAT AFTERNOON IN FAVORED WRLY FLOW THERE. ONSET OF
LAKE EFFECT PCPN (RAIN/SNOW MIX) WILL ALSO BRING CONDITIONS DOWN TO
MVFR AT KCMX BY LATE SATURDAY MORNING.

&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

GENERALLY LIGHT WINDS CAN BE EXPECTED TONIGHT UNDER HIGH PRES RIDGE.
WINDS QUICKLY INCREASE ON SATURDAY WITH THE ARRIVAL OF A STRONG COLD
FRONT NOW PUSHING INTO THE NORTHERN PLAINS. EXPECT QUICK RAMP UP TO
WEST GALES BEHIND THE FRONTAL PASSAGE...BEGINNING BY EARLY SATURDAY
AFTN OVR WESTERN LAKE SUPERIOR AND BY EARLY SATURDAY EVENING OVR FAR
EASTERN LK SUPERIOR. HAVE HOISTED GALE WARNING FOR THE ENTIRE LAKE.
GALE EVENT SHOULD SOME TO AN END BY SUNDAY MORNING OR EARLY SUNDAY
AFTN. WINDS EARLY NEXT WEEK LOOK TO REMAIN GENERALLY BLO 25 KTS WITH
THE PASSAGE OF A LOW PRESSURE WAVE ON MONDAY AND MORE HIGH PRESSURE
BUILDING IN FOR TUE AND WED.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND ADVISORY FROM 2 PM SATURDAY TO 5 AM EDT SUNDAY FOR MIZ001-
     003.

LAKE SUPERIOR...
  GALE WARNING FROM 8 PM SATURDAY TO 2 PM EDT SUNDAY FOR LSZ267.

  GALE WARNING FROM 8 PM SATURDAY TO 11 AM EDT SUNDAY FOR LSZ266.

  GALE WARNING FROM 2 PM EDT /1 PM CDT/ SATURDAY TO 5 AM EDT /4 AM
     CDT/ SUNDAY FOR LSZ162-263.

  GALE WARNING FROM 5 PM SATURDAY TO 8 AM EDT SUNDAY FOR LSZ264-
     265.

LAKE MICHIGAN...NONE.

&&

SYNOPSIS...VOSS
SHORT TERM...VOSS
LONG TERM...KC
AVIATION...JV
MARINE...JV
Hazardous weather outlook, Oct 9, 5:55 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
555 AM EDT FRI OCT 9 2009

MIZ001>007-009>014-084-085-101200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
555 AM EDT FRI OCT 9 2009 /455 AM CDT FRI OCT 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST WINDS MAY GUST TO 40 TO 50 MPH LATE SATURDAY AFTERNOON AND
SATURDAY NIGHT OVER THE KEWEENAW PENINSULA. LAKE EFFECT SNOW
ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE OVER THE HIGHER
TERRAIN OF THE KEWEENAW SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-101200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
555 AM EDT FRI OCT 9 2009 /455 AM CDT FRI OCT 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WESTERLY GALES TO 40 KNOTS ARE POSSIBLE LATE SATURDAY AFTERNOON
INTO SUNDAY MORNING...MAINLY ACROSS CENTRAL AND EASTERN LAKE
SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-101200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
555 AM EDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLB

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 4:50 PM EDTGale WarningMQT39 hr

Nearby

Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.